Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 20, 2017, 5:03 AM EDT for 13 counties in Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2017, 5:03 AM EDT (09:03 UTC)
- Expired
- Jun 20, 2017, 8:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
Counties Butts County, GA, Clarke County, GA, Greene County, GA, Henry County, GA, Jasper County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Rockdale County, GA, Taliaferro County, GA, Walton County, GA, Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 117 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
631
WWUS82 KFFC 200903
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
503 AM EDT TUE JUN 20 2017
GAZ027-036>039-045>051-056>060-201200-
Taliaferro GA-Wilkes GA-Butts GA-Morgan GA-Putnam GA-Walton GA-
Rockdale GA-Jasper GA-Newton GA-Henry GA-Madison GA-DeKalb GA-
Oglethorpe GA-Spalding GA-Clarke GA-Oconee GA-Greene GA-
503 AM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TALIAFERRO...WILKES...
BUTTS...MORGAN...NORTHERN PUTNAM...WALTON...ROCKDALE...JASPER...
NEWTON...HENRY...SOUTHEASTERN MADISON...SOUTHEASTERN DEKALB...
OGLETHORPE...EASTERN SPALDING...SOUTHERN CLARKE...OCONEE AND GREENE
COUNTIES UNTIL 800 AM EDT...
Radar estimates and rain gauge readings show between two and four
inches of rain fell across this area overnight with localized
amounts of five to seven inches.
HAZARD...Heavy rain.
IMPACT...Although the rain has generally ended for now, many
rivers, creeks and streams will continue to see high and
swiftly flowing water through the early morning. Some
roads will continue to have standing water as well.
Some locations in the path of this storm include
McDonough, Conyers, Monroe, Covington, Eatonton, Jackson, Washington,
Madison, Greensboro, Watkinsville, Monticello, Crawfordville,
Lexington, Athens, Stockbridge, Locust Grove, Social Circle, Oxford,
Union Point and Porterdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3351 8291 3331 8344 3325 8412 3363 8426
3380 8385 3408 8301 3401 8293 3398 8285
3398 8275 3385 8259
TIME...MOT...LOC 0858Z 240DEG 0KT 3365 8342
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:18 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 20, 3:18 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 318 AM EDT Tue Jun 20 2017 .SHORT TERM /Today through Wednesday/... A convergence zone has set up from roughly Frolona (Heard County) to Union City (Fulton County) to Danburg (Wilkes County). Overnight along this line, widespread 1" to 3" of rain has fallen with some spotty 4" to 6" totals noted. So, this area has been primed for flooding if additional rain falls. All of the hi-res models show that the convergence zone will hang around the same area through tonight, potentially moving a little north or south at times. Forecasted QPF calls for another 1" to 2" today, and there will be some locally higher amounts. Will go ahead and issue a Flash Flood Watch across the central CWFA to account for these additional rains through tonight. On and off showers and thunderstorms are expected today for most of the outlook area. Precipitation will be a lot more spotty across the far NW higher terrain, as somewhat drier air has settled across the area. For the remainder of the CWFA, a very moist and tropical airmass will remain in place through the short term period. PWATS aoa 2" will be the rule. The old boundary/convergence area will serve to focus precipitation today. However, within the most/tropical airmass, convection will be able to develop almost anywhere south of this feature. Models continue to indicate high pops, so have gone at least likely. Wednesday looks to be very similar to today, but the axis of heaviest precip may shift a bit southward. With so much cloud cover and precip around, max temps will be below normal for the period. NListemaa .LONG TERM /Wednesday Night through Monday/... The long term portion of the forecast will remain unsettled. The old boundary/convergence zone will remain a focus for precip through Wednesday night across the southern CWFA. The old boundary should begin to shift northward by Thursday as a potential tropical cyclone makes landfall across the western Gulf Coast. The boundary looks to set up across far northern GA on Thursday and remains nearly stationary through the early week. The remnants of any tropical system should move east along the boundary during the weekend/early next week. Another flood watch may be needed during the extended period for northern portions of GA as the remnants impact the area. High pressure, and drier air should finally settle across the area by the middle of next week. NListemaa && .AVIATION... 06Z Update... Convergence line of shra has set up along the south end of the airfield. This feature should stick around most of the overnight hours, with sct/numerous showers impacting ATL. This convergence line should remain in place most of the day, possibly shifting slightly north/slightly south through most of the day. TSRA chances will increase through the afternoon. Winds are expected to shift to the NE by early morning, until then, they should be light and variable. //ATL Confidence...06Z Update... Medium confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 79 68 80 69 / 70 60 40 40 Atlanta 79 69 79 70 / 60 50 40 50 Blairsville 79 63 78 65 / 50 50 30 40 Cartersville 82 68 81 70 / 50 40 40 40 Columbus 78 71 81 73 / 80 70 60 50 Gainesville 79 67 79 68 / 50 50 40 40 Macon 79 70 81 72 / 80 70 60 40 Rome 84 69 82 70 / 20 20 30 40 Peachtree City 78 68 79 70 / 70 60 40 50 Vidalia 82 72 83 73 / 80 70 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for the following zones: Baldwin...Barrow...Butts...Carroll...Clarke...Clayton... Cobb...Coweta...DeKalb...Douglas...Fayette...Greene...Gwinnett... Hancock...Haralson...Harris...Heard...Henry...Jackson...Jasper... Jones...Lamar...Madison...Meriwether...Monroe...Morgan... Newton...North Fulton...Oconee...Oglethorpe...Paulding...Pike... Putnam...Rockdale...South Fulton...Spalding...Talbot... Taliaferro...Troup...Upson...Walton...Warren...Wilkes. && SHORT TERM...NListemaa LONG TERM....NListemaa AVIATION...NListemaa
Hazardous weather outlook, Jun 20, 3:26 AM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 326 AM EDT Tue Jun 20 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 326 AM EDT Tue Jun 20 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are expected through the period. A few of the thunderstorms could be strong, producing gusty winds and occasional lightning strikes. However, the main severe weather hazard today will any potential flooding from locally heavy rainfall. A Flash Flood Watch has been issued roughly along the Interstate 20 corridor through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms each day. The primary hazard will be very heavy rainfall through Tuesday as ample moisture and a cold front interact over the region. Other threats include strong, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather or flooding through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 20, 1:51 AM EDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
151 AM EDT TUE JUN 20 2017
GAZ033-042>046-048-052>055-057-066-200645-
Fayette GA-Rockdale GA-Coweta GA-Carroll GA-Troup GA-Heard GA-
Newton GA-Henry GA-South Fulton GA-North Fulton GA-Douglas GA-
Clayton GA-DeKalb GA-
151 AM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...SOUTHERN ROCKDALE...
COWETA...SOUTHERN CARROLL...NORTHERN TROUP...HEARD...WESTERN
NEWTON...HENRY...SOUTH FULTON...NORTH FULTON...SOUTHWESTERN
DOUGLAS...CLAYTON AND SOUTHWESTERN DEKALB COUNTIES UNTIL 245 AM
EDT...
At 149 AM EDT...a line of strong thunderstorms was extended from
Franklin to Whitesburg and Stockbridge, moving northeast at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding and rising
water on small creeks and streams, especially in poor
drainage areas.
Some locations in the path of these storms include
Atlanta, Newnan, Carrollton, McDonough, Fayetteville, Jonesboro,
Franklin, Peachtree City, East Point, Stockbridge, Union City, Forest
Park, Riverdale, College Park, Fairburn, Hampton, Tyrone, Morrow,
Lovejoy and Hapeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3372 8437 3360 8393 3340 8415 3335 8435
3335 8438 3334 8438 3313 8524 3351 8531
TIME...MOT...LOC 0549Z 244DEG 9KT 3361 8435 3352 8489 3326 8526Special weather statement, Jun 20, 2:35 AM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
235 AM EDT TUE JUN 20 2017
GAZ033-042>046-048-052>055-057-200730-
Fayette GA-North Fulton GA-Douglas GA-Rockdale GA-Clayton GA-
Coweta GA-DeKalb GA-Carroll GA-Heard GA-Newton GA-Henry GA-
South Fulton GA-
235 AM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...NORTH FULTON...
SOUTHWESTERN DOUGLAS...SOUTHERN ROCKDALE...CLAYTON...COWETA...
SOUTHWESTERN DEKALB...SOUTHERN CARROLL...HEARD...WESTERN NEWTON...
WESTERN HENRY AND SOUTH FULTON COUNTIES UNTIL 330 AM EDT...
At 233 AM EDT...a line of thunderstorms with heavy rain extended
from near Franklin to Palmetto and Riverdale, moving east at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain will cause temporary street flooding and
rising water on creeks and streams, especially in poor
drainage areas.
Some locations in the path of these storms include
Atlanta, Newnan, Carrollton, McDonough, Fayetteville, Jonesboro,
Franklin, Peachtree City, East Point, Stockbridge, Union City, Forest
Park, Riverdale, College Park, Fairburn, Hampton, Tyrone, Morrow,
Lovejoy and Hapeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3364 8475 3373 8437 3360 8393 3340 8415
3335 8438 3322 8482 3322 8485 3321 8486
3322 8486 3323 8487 3322 8494 3317 8508
3320 8511 3316 8512 3313 8523 3347 8530
TIME...MOT...LOC 0633Z 260DEG 8KT 3326 8524 3350 8479 3356 8439Special weather statement, Jun 20, 3:26 AM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
326 AM EDT TUE JUN 20 2017
GAZ033-042>045-052>055-057-200830-
Fayette GA-North Fulton GA-Douglas GA-Clayton GA-Coweta GA-DeKalb GA-
Carroll GA-Heard GA-Henry GA-South Fulton GA-
326 AM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...NORTH FULTON...SOUTHERN
DOUGLAS...CLAYTON...COWETA...SOUTHWESTERN DEKALB...SOUTHERN
CARROLL...HEARD...NORTHWESTERN HENRY AND SOUTH FULTON COUNTIES UNTIL
430 AM EDT...
At 324 AM EDT...a line of showers and thunderstorms with moderate to
occasionally heavy rainfall extended from Franklin to Chattahoochee
Hills and Conley, moving northeast at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding and rising
water on creeks and streams, especially in poor drainage
areas.
Some locations in the path of these storms include
Atlanta, Newnan, Carrollton, Fayetteville, Jonesboro, Franklin,
Peachtree City, East Point, Stockbridge, Union City, Forest Park,
Riverdale, College Park, Fairburn, Tyrone, Morrow, Lovejoy,
Hapeville, Palmetto and Lake City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3369 8474 3372 8430 3365 8416 3364 8416
3364 8418 3362 8417 3348 8419 3318 8514
3319 8525 3351 8531
TIME...MOT...LOC 0724Z 231DEG 7KT 3362 8422 3357 8467 3328 8520Special weather statement, Jun 20, 5:03 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
503 AM EDT TUE JUN 20 2017
GAZ027-036>039-045>051-056>060-201200-
Taliaferro GA-Wilkes GA-Butts GA-Morgan GA-Putnam GA-Walton GA-
Rockdale GA-Jasper GA-Newton GA-Henry GA-Madison GA-DeKalb GA-
Oglethorpe GA-Spalding GA-Clarke GA-Oconee GA-Greene GA-
503 AM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TALIAFERRO...WILKES...
BUTTS...MORGAN...NORTHERN PUTNAM...WALTON...ROCKDALE...JASPER...
NEWTON...HENRY...SOUTHEASTERN MADISON...SOUTHEASTERN DEKALB...
OGLETHORPE...EASTERN SPALDING...SOUTHERN CLARKE...OCONEE AND GREENE
COUNTIES UNTIL 800 AM EDT...
Radar estimates and rain gauge readings show between two and four
inches of rain fell across this area overnight with localized
amounts of five to seven inches.
HAZARD...Heavy rain.
IMPACT...Although the rain has generally ended for now, many
rivers, creeks and streams will continue to see high and
swiftly flowing water through the early morning. Some
roads will continue to have standing water as well.
Some locations in the path of this storm include
McDonough, Conyers, Monroe, Covington, Eatonton, Jackson, Washington,
Madison, Greensboro, Watkinsville, Monticello, Crawfordville,
Lexington, Athens, Stockbridge, Locust Grove, Social Circle, Oxford,
Union Point and Porterdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3351 8291 3331 8344 3325 8412 3363 8426
3380 8385 3408 8301 3401 8293 3398 8285
3398 8275 3385 8259
TIME...MOT...LOC 0858Z 240DEG 0KT 3365 8342The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:55 PM EDT | Special Weather Statement | FFC | Marion | 35 min |
| Jun 19, 9:25 PM EDT | Special Weather Statement | FFC | Oconee, Oglethorpe | 35 min |
| Jun 19, 10:35 PM EDT | Special Weather Statement | FFC | Morgan, Oglethorpe | 25 min |
| Jun 19, 11:05 PM EDT | Flash Flood Warning | FFC | Greene, Jasper, Morgan, Newton, Oconee, Oglethorpe and 3 more | 6 hr |
| Jun 20, 12:33 AM EDT | Flash Flood Warning | FFC | Butts, Henry, Newton | 5 hr |
| Jun 20, 1:51 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Heard, Henry | 54 min |
| Jun 20, 2:35 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Heard, Henry | 55 min |
| Jun 20, 3:19 AM EDT | Flash Flood Watch | FFC | Baldwin, Barrow, Butts, Carroll, Clarke, Clayton and 36 more | 41 hr |
| Jun 20, 3:26 AM EDT | Special Weather Statement | FFC | Carroll, Clayton, Coweta, Fayette, Heard | 64 min |
| Jun 20, 9:38 AM EDT | Special Weather Statement | FFC | Greene, Morgan | 67 min |
| Jun 20, 9:40 AM EDT | Special Weather Statement | FFC | Pike, Spalding | 65 min |
| Jun 20, 11:01 AM EDT | Special Weather Statement | FFC | Fayette, Henry | 59 min |
| Jun 20, 11:05 AM EDT | Special Weather Statement | FFC | Greene, Morgan | 55 min |
| Jun 20, 11:16 AM EDT | Special Weather Statement | FFC | Clarke, Oconee | 59 min |
| Jun 20, 11:35 AM EDT | Flash Flood Warning | FFC | Greene, Morgan, Newton | 6 hr |
| Jun 20, 12:26 PM EDT | Special Weather Statement | FFC | Clayton, Rockdale, Walton | 64 min |
| Jun 20, 12:45 PM EDT | Special Weather Statement | FFC | Fulton | 45 min |
| Jun 20, 1:11 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Jun 20, 1:27 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 24 hr |
| Jun 20, 1:33 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 57 min |
| Jun 20, 2:10 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Jackson | 50 min |
| Jun 20, 2:20 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 12 hr |
| Jun 20, 2:20 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 12 hr |
| Jun 20, 2:31 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 59 min |
| Jun 20, 3:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 46 min |
| Jun 20, 3:17 PM EDT | Special Weather Statement | FFC | DeKalb | 43 min |
| Jun 20, 3:31 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 7 hr |
| Jun 20, 3:38 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 52 min |
| Jun 20, 3:44 PM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jun 20, 3:54 PM EDT | Flash Flood Warning | FFC | DeKalb, Gwinnett | 6 hr |
| Jun 20, 6:43 PM EDT | Special Weather Statement | FFC | Clayton | 47 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.